MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 SNUGGLE WARM ADULT FULL-BODY CONVECTIVE WARMING BLANKET; SYSTEM, THERMAL REGULATING

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 SNUGGLE WARM ADULT FULL-BODY CONVECTIVE WARMING BLANKET; SYSTEM, THERMAL REGULATING
Catalog Number SWU-2001
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device couldn't be heated up to the top, and only heated halfway.This occurred during infusion at the facility.There was patient involvement, and no harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: two open devices out of their original packaging were received for investigation, along with instructions for use (ifu) that identified the lot number as 4457269.Samples were visually inspected with unaided eye, and it was observed that button seals and bars to the left of the hose card were separated.Perforations were visually inspected and were found with good appearance, no occlusion or damages were observed.Performance testing was conducted.The returned samples were found defective during performance test as the samples do not inflate as expected (warm air should be distributed inside the sealed bars).The portion where the seals were detached but not open was inflated causing an air balloon, which did not allow the warm air flow appropriately to the bottom of the blankets.Internal pressure testing was conducted.Samples failed internal pressure test as detached seals caused a balloon of air that did not allow appropriate distribution of air, causing it not to reach the correct internal pressure.The following tests were executed with the intention to duplicate the conditions of the returned blankets: blankets were inflated with a pressure 90psi to evaluate if a major pressure can cause seals to break as samples returned.Seals of blankets did not separate.Equator with additional pressure was connected simultaneously.No similar failures were observed.Blankets were inflated with a pressure of 90 psi and then a manual pressure was applied near the foot area.Seals were open and visual appearance of the seal showed a similar appearance as returned samples.Complaint is not confirmed as the most likely root cause is related to an incorrect handling of the blankets during use, as returned samples shows a correct seal appearance.In addition to this, it was observed that seals may open if a manual pressure is applied when the blanket is inflated.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
LEVEL 1 SNUGGLE WARM ADULT FULL-BODY CONVECTIVE WARMING BLANKET
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
carretera miguel alemán km21.7
apodaca nuevo leon
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20598248
Report Number9616567-2024-00145
Device Sequence Number6529019
Product Code DWJ
UDI-Device Identifier10610586043321
UDI-Public(01)10610586043321(17)270126(10)4457269
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSWU-2001
Device Lot Number4457269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Initial Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown